Differential subordination of harmonic functions and martingales

  • Donald L. Burkholder
Main Lectures
Part of the Lecture Notes in Mathematics book series (LNM, volume 1384)


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    A. Baernstein, Some sharp inequalities for conjugate functions, Indiana Univ. Math. J. 27 (1978), 833–852.MathSciNetCrossRefMATHGoogle Scholar
  2. [2]
    E. Berkson, T. A. Gillespie, and P. S. Muhly, Abstract spectral decompositions guaranteed by the Hilbert transform, Proc. London Math. Soc. 53 (1986), 489–517.MathSciNetCrossRefMATHGoogle Scholar
  3. [3]
    E. Berkson, T. A. Gillespie, and P. S. Muhly, A generalization of Macaev’s theorem to non-commutative Lp-spaces, Integral Equations and Oper. Theory 10 (1987), 164–186.MathSciNetCrossRefMATHGoogle Scholar
  4. [4]
    E. Berkson, T. A. Gillespie, and P. S. Muhly, Analyticity and spectral decompositions of Lp for compact abelian groups, Pacific J. Math. 127 (1987), 247–260.MathSciNetCrossRefMATHGoogle Scholar
  5. [5]
    O. Blasco, Hardy spaces of vector valued functions: Duality, to appear.Google Scholar
  6. [6]
    O. Blasco, Boundary values of functions in vector-valued Hardy spaces and geometry on Banach spaces, to appear.Google Scholar
  7. [7]
    J. Bourgain, Some remarks on Banach spaces in which martingale difference sequences are unconditional, Ark. Mat. 21 (1983), 163–168.MathSciNetCrossRefMATHGoogle Scholar
  8. [8]
    J. Bourgain, Extension of a result of Benedek, Calderón and Panzone, Ark. Mat. 22 (1984), 91–95.MathSciNetCrossRefMATHGoogle Scholar
  9. [9]
    J. Bourgain, Vector valued singular integrals and the H1-BMO duality, Probability Theory and Harmonic Analysis, J. A. Chao and W. A. Woyczynski, editors, Marcel Dekker, New York (1986), 1–19.Google Scholar
  10. [10]
    D. L. Burkholder, Martingale transforms, Ann. Math. Stat. 37 (1966), 1494–1504.MathSciNetCrossRefMATHGoogle Scholar
  11. [11]
    D. L. Burkholder, A sharp inequality for martingale transforms, Ann. Probab. 7 (1979), 858–863.MathSciNetCrossRefMATHGoogle Scholar
  12. [12]
    D. L. Burkholder, A geometrical characterization of Banach spaces in which martingale difference sequences are unconditional, Ann. Probab. 9 (1981), 997–1011.MathSciNetCrossRefMATHGoogle Scholar
  13. [13]
    D. L. Burkholder, Martingale transforms and the geometry of Banach spaces, Proceedings of the Third International Conference on Probability in Banach Spaces, Tufts University, 1980, Lecture Notes in Mathematics 860 (1981), 35–50.Google Scholar
  14. [14]
    D. L. Burkholder, A nonlinear partial differential equation and the unconditional constant of the Haar system in Lp, Bull. Amer. Math. Soc. 7 (1982), 591–595.MathSciNetCrossRefMATHGoogle Scholar
  15. [15]
    D. L. Burkholder, A geometric condition that implies the existence of certain singular integrals of Banach-space-valued functions, Conference on Harmonic Analysis in Honor of Antoni Zygmund, University of Chicago, 1981, Wadsworth International Group, Belmont, California, 1 (1983), 270–286.Google Scholar
  16. [16]
    D. L. Burkholder, Boundary value problems and sharp inequalities for martingale transforms, Ann. Probab. 12 (1984), 647–702.MathSciNetCrossRefMATHGoogle Scholar
  17. [17]
    D. L. Burkholder, Martingales and Fourier analysis in Banach spaces, C.I.M.E. Lectures, Varenna, Italy, 1985, Lecture Notes in Mathematics 1206 (1986), 61–108.Google Scholar
  18. [18]
    D. L. Burkholder, A proof of Pelczyński’s conjecture for the Haar system, Studia Math., to appear.Google Scholar
  19. [19]
    D. L. Burkholder, Sharp inequalities for martingales and stochastic integrals, Colloque Paul Lévy, Astérisque, to appear.Google Scholar
  20. [20]
    F. Cobos, Some spaces in which martingale difference sequences are unconditional, Bull. Polish Acad. of Sci. Math. 34 (1986), 695–703.MathSciNetMATHGoogle Scholar
  21. [21]
    T. Coulhon and D. Lamberton, Régularité Lp pour les équations d’évolution, to appear.Google Scholar
  22. [22]
    B. Davis, Comparison tests for the convergence of martingales, Ann. Math. Stat. 39 (1968), 2141–2144.CrossRefMATHGoogle Scholar
  23. [23]
    B. Davis, On the weak type (1, 1) inequality for conjugate functions, Proc. Amer. Math. Soc. 44 (1974), 307–311.MathSciNetMATHGoogle Scholar
  24. [24]
    J. L. Doob, Stochastic Processes, Wiley, New York, 1953.MATHGoogle Scholar
  25. [25]
    J. L. Doob, Semimartingales and subharmonic functions, Trans. Amer. Math. Soc. 77 (1954), 86–121.MathSciNetCrossRefMATHGoogle Scholar
  26. [26]
    J. L. Doob, Remarks on the boundary limits of harmonic functions, J. SIAM Numer. Anal. 3 (1966), 229–235.MathSciNetCrossRefMATHGoogle Scholar
  27. [27]
    M. Essén, A superharmonic proof of the M. Riesz conjugate function theorem, Ark. Math. 22 (1984), 241–249.MathSciNetCrossRefMATHGoogle Scholar
  28. [28]
    D. L. Fernandez and J. B. Garcia, Interpolation of Orlicz-valued function spaces and U.M.D. property, to appear.Google Scholar
  29. [29]
    T. W. Gamelin, Uniform Algebras and Jensen Measures, Cambridge University Press, London, 1978.MATHGoogle Scholar
  30. [30]
    J. Garcia-Cuerva and J. L. Rubio de Francia, Weighted norm inequalities and related topics, North Holland, Amsterdam, 1985.MATHGoogle Scholar
  31. [31]
    D. J. H. Garling, Brownian motion and UMD-spaces, Conference on Probability and Banach Spaces, Zaragoza, 1985, Lecture Notes in Mathematics 1221 (1986), 36–49.Google Scholar
  32. [32]
    D. J. H. Garling, Random martingale transform inequalities, to appear.Google Scholar
  33. [33]
    A. N. Kolmogorov, Sur les fonctions harmoniques conjuguées et les séries de Fourier, Fund. Math. 7 (1925), 24–29.MATHGoogle Scholar
  34. [34]
    S. Kwapień, Isomorphic characterizations of inner product spaces by orthogonal series with vector valued coefficients, Studia Math. 44 (1972), 583–595.MathSciNetMATHGoogle Scholar
  35. [35]
    J. Marcinkiewicz, Quelques théorèmes sur les séries orthogonales, Ann. Soc. Polon. Math. 16 (1937), 84–96.MATHGoogle Scholar
  36. [36]
    T. R. McConnell, On Fourier multiplier transformations of Banach-valued functions, Trans. Amer. Math. Soc. 285 (1984), 739–757.MathSciNetCrossRefMATHGoogle Scholar
  37. [37]
    T. R. McConnell, Decoupling and stochastic integration in UMD Banach spaces, Probab. Math. Stat., to appear.Google Scholar
  38. [38]
    R. E. A. C. Paley, A remarkable series of orthogonal functions I. Proc. London Math. Soc. 34 (1932), 241–264.MathSciNetCrossRefMATHGoogle Scholar
  39. [39]
    A. Pełczyński, Norms of classical operators in function spaces, Colloque Laurent Schwartz, Astérisque 131 (1985), 137–162.MathSciNetMATHGoogle Scholar
  40. [40]
    S. K. Pichorides, On the best values of the constants in the theorems of M. Riesz, Zygmund and Kolmogorov, Studia Math. 44 (1972), 165–179.MathSciNetMATHGoogle Scholar
  41. [41]
    M. Riesz, Sur les fonctions conjuguées, Math. Z. 27 (1927), 218–244.MathSciNetCrossRefMATHGoogle Scholar
  42. [42]
    J. L. Rubio de Francia, Martingale and integral transforms of Banach space valued functions, Conference on Probability and Banach Spaces, Zaragoza, 1985, Lecture Notes in Mathematics 1221 (1986), 195–222.Google Scholar
  43. [43]
    J. L. Rubio de Francia, Linear operators in Banach lattices and weighted L2 inequalities, Math. Nachr. 133 (1987), 197–209.MathSciNetCrossRefMATHGoogle Scholar
  44. [44]
    J. L. Rubio de Francia, F. J. Ruiz, and J. L. Torrea, Calderón-Zygmund theory for operator-valued kernels, Advances in Math. 62 (1986), 7–48.MathSciNetCrossRefMATHGoogle Scholar
  45. [45]
    J. L. Rubio de Francia and J. L. Torrea, Some Banach techniques in vector valued Fourier analysis, Colloq. Math., to appear.Google Scholar
  46. [46]
    E. M. Stein, Singular Integrals and Differentiability Properties of Functions, Princeton University Press, Princeton, 1970.MATHGoogle Scholar
  47. [47]
    E. M. Stein and G. Weiss, On the theory of harmonic functions of several variables I. The theory of Hp-spaces, Acta Math. 103 (1960), 25–62.MathSciNetCrossRefMATHGoogle Scholar
  48. [48]
    T. M. Wolniewicz, The Hilbert transform in weighted spaces of integrable vector-valued functions, Colloq. Math. 53 (1987), 103–108.MathSciNetMATHGoogle Scholar
  49. [49]
    F. Zimmermann, On vector-valued Fourier multiplier theorems, to appear.Google Scholar
  50. [50]
    A. Zygmund, Trigonometric Series II, Cambridge University Press, Cambridge, 1959.MATHGoogle Scholar
  51. [51]
    T. Figiel, On equivalence of some bases to the Haar system in spaces of vector-valued functions, Bull. Polon. Acad. Sci., to appear.Google Scholar

Copyright information

© Springer-Verlag 1989

Authors and Affiliations

  • Donald L. Burkholder
    • 1
  1. 1.Department of MathematicsUniversity of IllinoisUrbana

Personalised recommendations